Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

preludesi88

Member
  • Content Count

    12
  • Joined

  • Last visited

Community Reputation

0 Neutral

About preludesi88

  • Rank
    New Member

Profile Information

  • Location
    Pittsburgh, PA, USA
  • Interests
    Computers, hockey, import cars, movies, music
  1. I agree with kiraayn. While I don't think accutane is for everyone, it is a worthwhile treatment for many. It cleared both of my brothers in one course. On that same note I can come on here and be all pissed off because I'm on my third course. I'm not though because accutane has helped me. It pretty much cleared my face and I'm trying one final course to clear my back. The side effects are real, no doubt. But any prescription drug can have serious side effects. Ever read the label of eve
  2. A.) not advisable, you might be able to get away with it at first, but once your're well into your course, you'll be so dry you won't need differin B.) Potentially, the initial breakout is specific to the individual. I'm into my second week of my thrid course with no major breakout yet, in fact even in the previous two courses I never experienced an initial breakout, I would say that you are probably in better shape considering you were treating the condition prior to accutane C.) It *may* h
  3. Maybe some of the other members can offer some help with the soap/moistuizer. As far as shaving, I never had a problem with it. Although I usually use an electric so I don't think it dries out as much. If you have a good moisturizing shave gel, I don't see why you wouldn't be able to wet shave. -Josh
  4. Aquaphor seems to help me the most with the dryness. Cultivate is a steroid which is similar to cortizone. If you can't get your hands on it, you might want to try applying some OTC hydrocortisone cream or ointment. It would probably help you with the cracking and possibly swelling. Also I've been taking 800iu of vitamin E which seems to help with the overall dryness. -Josh
  5. Honestly, I wouldn't get off it unless you had to. You have 1.5 months in already. Yeah the side effects are hell but if you can suck it up and make it through, you'll probably be glad you did. But that's your call. Everybody is different. Accutane was the only thing that ever really helped me which is why i'm willing to try this third course. Some people have different tolerances for the side effects. It all comes down to how much clear skin is important to you. Also, if you are prone t
  6. I think I explained this fairly well in my pm to you. Accutane WILL work for you. I'd say its more of a question of how long the clearing effect will last. For many the clearing lasts a long time if not forever. For some, like me, the clearing effect has lasted a year or so and the condition returns. From my experiences, accutane is still worth it though because even though my acne returned, it did not come back as severe. Accutane WILL work but you just gotta be patient...which I know is
  7. mine swell a bit too, anybody have any tips for helping reduce the swelling?
  8. The main thing is that you keep your skin and lips moist if you're going to be in the sun a lot. Also be prepared to cake on that sunscreen. It's doable. I just started my thrid course of accutane a few days ago. The biggest problem for me has always been the dry/chapped lips. Last two times I was on accutane it was the summer and in fact I remember going to the beach for vacation. I didn't really have any issues as long as I kept the sunscreen on. While I probably wear my contacts less o
  9. usually depends on your insurance, mine is a $20 copay for a month's supply
  10. Well after a month and no improvement with doxycycline I decided to take matters into my own hands and consulted another derm. I pretty much told him that the antibiotics don't do crap and that I've been on accutane twice (80mg/day both times) and it was the only stuff that ever helped me. I told him I wanted to give accutane one last shot. He agreed and prescribed me 80mg/day. I was surprised at the doseage but he probably was going by my previous doseages. I hoping this last course will k
  11. Yes, you are correct. I live in PA. I just hate the idea of having to try a bunch of derms before I find one who will actually give me the stuff. I'm convinced that they receive kickback on a lot of these meds. Especially the topicals, come on, tazorac, differin, retin-A, brevoxyl, Avar. I've used them all and they do zip. Besides I don't exactly like the idea of being on antibiotics all my life, especially since they don't really help either...I guess the next derm I go to I'll just give
  12. Hi. I'm 22 years old and have been through two full courses of accutane. I still have mild to moderate acne, especially on my back and shoulders. Last year my derm prescribed minicycline along with tazorac gel and brevoxyl 8. I knew that none of this stuff would really do much and it didn't. I figured I'd bite the bullet and give accutane one last shot. After all, after all the creams and pills, it was the only method that actually cleared my skin, at least temporarily. Anyway, I f
×